News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: bad flatulence (gas?) with contraceptive inplant


 nicky_19 - Sat Jul 03, 2010 3:06 pm

For the past two years i have experienced really bad gas. i read up on averages and mine is defiantly way above the average.

When i think about the timing of the flatulence problem, it started around the time i got my contraceptive implant inserted in my arm. (its an implanon implant) could there be a link with this to the gas problem? it seams to be getting worse and worse.

it rarely causes me pain, and i had no change to my diet to bring on the sudden problem two years ago, it has just got worse and worse, to the point where its ruining my social life.


Also i have a rash on my upper arms, back and sometimes face that look like small patches around a 50 pence size or really dry irritating skin, i got this about a year before the gas problem, i went to my gps who said it was eczema but no creams helped, they then said it was a yeast infection but i had an allergy to the cream. i haven't been back since. Could this mean i'm allergic to some kind of food? and that is what is causing the flatulence?

Also i almost never burp

Any help would be so much appreciated
 Dr.M.Aroon kamath - Fri Jul 16, 2010 12:11 pm

User avatar Hi,
On July 20, 2006, the US Food and Drug Administration (FDA) approved a long-acting 68-mg etonogestrel implant for contraceptive use. Since then, several implantable contraceptives have been introduced.

A number of Nonmenstrual adverse events have been reported.
Some of these reported adverse reactions pertaining to the skin are,
- acne,
- hair loss and
- hirsutism.
The association between skin and hair problems appears to be more with use of progestogen implants.These adverse events and are possibly steroid-related.

Gastrointestinal adverse reactions also have been reported, but are mostly non-specific (nausea, vague abdominal pains).

Implantable contraceptives are fairly recent arrivals and therefore post-marketing surveillance is still on-going.The skin lesions that you describe and the flatulence may or may not be related to their use.

However, i urge you to report these to the concerned authorities (such as the FDA in the US) in the country you live in. Every such report is vitally important in identifying adverse events.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here